MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION

APYX MEDICAL CORPORATION RENUVION
Model Number APYX-270B
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pneumothorax (2012); Chronic Obstructive Pulmonary Disease (COPD) (2237)
Date of Event 04/11/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A (b)(6) female patient with medical history of chronic pulmonary obstructive disease (copd) secondary to smoking, underwent a renuvion procedure on (b)(6) 2022, which took place (b)(6).The surgery was performed using the apyx-270b with generator settings at 70% power and 3 liters of flow per minute under general anesthesia with oral tracheal intubation.Accumulation of helium gas during the procedure was massaged and suctioned at the end of the procedure with some improvement and the patient was discharged home.Subsequently, the patient suffered respiratory distress resulting in extensive subcutaneous emphysema (face, neck, arms, back, abdomen and thighs), marginal right pneumothorax and complete left pneumothorax diagnose by a ct-scan.The patient was admitted to a hospital intensive care unit and was treated with a chest tube to the left lung.Further review by the apyx medical advisory board determined the following: improper tunneling was performed prior to use of the renuvion handpiece.Insufficient number of portals and their interconnection to facilitate the evacuation of gases during the procedure.High gas flow configuration (3 liters per minute in all treated areas).Final aspiration was not done at the end of the procedure to evacuate the remaining helium gas in the subcutaneous space.Patients with a degree of copd, may endure a pulmonary bullae and have special ventilatory requirements.If not managed properly, may result in a pneumothorax.Even though the surgeon was fully trained by the apyx medical clinical nursing staff, the surgeon did not follow the training.The subcutaneous emphysema is a result of the surgeon not following the apyx medical training and instructions for use for ensuring proper gas egress.The pneumothorax was most likely due to inappropriate ventilation technique for an intubed copd patient during the renuvion procedure.

Brand Name
RENUVION
Common Device Name
RENUVION
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
aylin canlar
5115 ulmerton road
clearwater, FL 33760
MDR Report Key14360199
Report Number3007593903-2022-00001
Device Sequence Number14477644
Product Code GEI
UDI-Device Identifier00607151050016
UDI-Public00607151050016
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151325
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAPYX-270B
Device Catalogue NumberAPYX-270B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/12/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age48 YR
Patient SexFemale